New Mexico, 2016

Damaging Wind in New Mexico, June 9, 2016

June 9, 2016 · NWS EPZ · 1 event in 1 county or zone

A very dry atmosphere was in place as high temperatures reached close to 100 degrees and dew points around 40F. Isolated thunderstorms developed in response to a weak upper trough moving through the Rio Grande Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

A very dry atmosphere was in place as high temperatures reached close to 100 degrees and dew points around 40F. Isolated thunderstorms developed in response to a weak upper trough moving through the Rio Grande Valley. One of these storms dropped a microburst in the Berino area which caused some structural damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 9, 1:18 PM MST, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 9, 1:18 PM MST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
218 PM MDT THU JUN 9 2016

.SYNOPSIS...
Unseasonably warm weather with isolated to scattered storms will
continue through Friday...before increasing moisture leads to more
shower and storms for the area this weekend. Temperatures will
cool near normal as a result. Wind gusts to 50 mph or more with
dense lowland blowing dust and moderate to locally heavy rainfall
will accompany some of the stronger storms. Thunderstorm chances
diminish starting Monday...as west to southwest flow aloft moves
drier air into the region. Conditions will remain dry though most
of next week.

&&

.DISCUSSION...
Broad upper level ridging is evident across much of the
country according to the latest waver vapor imagery...with
anticyclonic circulation center over northern Baja California.
The upper level trough that contributed to the development of
yesterdays activity is seen exiting eastern NM at this time. This
is replaced by deep northerly flow aloft over western portions of
the state. IR imagery depicts a pair of weak cyclonic circulation
centers over the region...one over northeast NM across with the
trough...and remnants of an MCV last night across northern Mexico.
At the surface...highest dew points continue across our southern
deserts with readings to the middle 40s...while values reach the
middle 30s north into northern Sierra county. Relatively drier
continental air is observed moving south into our northern zones
and works with peak heating to further lower readings in this
area.

High pressure aloft will continue moving towards the four corners
today then center over this area Friday...before weakening and moving
north-northeast out of the region. This is in response to yet
another upper level trough pair attempting to phase just off and
over the west coast Thursday night and Friday. Approach of these
features will move strengthening southerly flow aloft across the
our area this weekend...before the southern trough in the pair
moves into the region and shifts the flow southwest Monday.

Trough moves through Monday night...ushering more dry air in from
the west starting Tuesday through the forseeable future. By the
middle of next week GFS and ECMWF forecast high pressure aloft to
build over northern Mexico...which is typical for this time of
year. The high is expected to strengthen through end of next week
and center over the region.

IMPACTS TONIGHT AND FRIDAY - Downburst wind gusts to 50 mph or
more accompanied by dense blowing dust. Short periods of moderate
to locally heavy rainfall mixed with small hail. Isolated to
scattered storms will continue across the area into early this
evening...with secondary outflow driven development to focus
primarily over the lowlands. With DCAPES to 1500 in an environment
with precipitable water values over 0.75 inch...dew points to the
30s and 40s and dry adiabatic lapse rates to 600 mb...environment
will support at least isolated high based convection.

IMPACTS SATURDAY AND SUNDAY - Uptick in thunderstorm activity with
similar impacts mentioned above and an increase in threat
potential for flooding of arroyos...creeks and streams. Good
consensus continues between GFS and Euro solutions in generating
strengthened southerly flow aloft over the region. As already
evidenced with last nights MCV over northern Mexico...sufficient
low and mid level moisture is in place as a source region. The
flow will tap this moisture and possibly that from a little
further south along the Sierra Madre Occidental ranges...for
an increase in thunderstorm coverage across southern NM and far
west TX. Top-down moistening from precip and fcst steering wind
speeds of 10-15 kts...will allow for higher rainfall totals
overall.

POTENTIAL IMPACTS LATER NEXT WEEK - Very hot stagnant weather a
possibility. Latest solutions with the GFS and more now from
ECMWF...point to the northern Mexico upper level high to
strengthen and recenter northwestward over our area. While we
approach the solstice under light winds with this regime...the
hottest temperatures so far this season for our area may be
realized. The cause at least this early season...as a consequence
of an unusually high amplitude pattern for the country. Both
models continue WAA over much of the western states...while
advecting an upper low south southwestward across the Mississippi
river valley. Associated jet stream winds from the northeast with
this feature...and the WAA are forecast to work together to hold
the high over the region. This is part of a large blocking ridge
that is progged to orient SW-NE over much of the country.

&&

.AVIATION...Valid 10/00Z-11/00Z.
P6SM FEW120-150 SCT-BKN200-250 through period. Isolated to scattered
-TSRA BKN060-080 with wind gusts to 40KTS until 05Z. After 18Z,
isolated lowland and scattered mountain -TSRA BKN050-070 expected.
Winds generally west at all terminals 10-15KTS.

&&

.FIRE WEATHER...
Moisture will be on the increase over the next couple of days as
upper ridge moves onto the plains and an upper low develops off the
Southern California coast and taps moisture from the south in a
brief monsoon-like pattern. Thunderstorm coverage will increase some
this evening with peak activity expected to occur on Saturday. High
temperatures will remain in the mid to upper 90s Friday but cool
down 5 to 8 degrees for the weekend. As trough moves across region
on Monday, a much drier pattern will return with strong upper ridge
building over the Rockies.  Next week looks generally dry and hot
with triple digit highs expected again and min relative humidities
back into the single digits.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 77 100  75  97 /  20  20  30  30
Sierra Blanca           71  96  69  93 /  20  20  40  30
Las Cruces              71  98  71  95 /  20  20  30  30
Alamogordo              70  98  71  96 /  20  30  30  30
Cloudcroft              57  76  54  75 /  30  40  40  60
Truth or Consequences   70  98  69  95 /  20  20  20  30
Silver City             65  90  63  87 /  20  20  30  40
Deming                  71  98  69  95 /  20  20  20  30
Lordsburg               69  95  68  93 /  20  20  20  30
West El Paso Metro      77 100  76  96 /  20  20  30  30
Dell City               67  99  66  96 /  20  20  30  30
Fort Hancock            75 100  73  97 /  20  30  40  30
Loma Linda              69  93  68  90 /  20  20  40  30
Fabens                  73 100  72  97 /  20  20  30  30
Santa Teresa            75  99  73  95 /  20  20  20  30
White Sands HQ          73  98  73  95 /  30  20  30  30
Jornada Range           68  98  68  96 /  20  20  30  30
Hatch                   69 101  68  98 /  20  20  30  30
Columbus                73  97  71  95 /  30  20  20  30
Orogrande               71  98  71  96 /  20  20  30  30
Mayhill                 59  85  57  82 /  30  40  30  60
Mescalero               59  85  57  83 /  30  40  40  50
Timberon                56  83  55  81 /  20  40  40  50
Winston                 60  89  58  85 /  30  30  20  50
Hillsboro               65  96  64  93 /  20  30  30  50
Spaceport               67  98  67  95 /  20  20  30  30
Lake Roberts            55  93  53  89 /  30  40  30  50
Hurley                  64  92  62  89 /  20  20  30  40
Cliff                   60  96  58  92 /  30  30  20  40
Mule Creek              55  93  53  90 /  20  30  30  40
Faywood                 65  94  62  91 /  20  20  30  40
Animas                  67  95  65  93 /  30  30  30  40
Hachita                 69  96  67  93 /  30  20  30  30
Antelope Wells          65  93  64  91 /  30  50  40  60
Cloverdale              63  88  62  86 /  30  40  40  60

&&

.EPZ Watches/Warnings/Advisories...
NM...None.
TX...None.
&&

99/22/26
Hazardous weather outlook, Jun 9, 10:16 AM MST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1116 AM MDT THU JUN 9 2016

NMZ401>417-TXZ418>424-101730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1116 AM MDT THU JUN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER
THE MOUNTAINS AGAIN EARLY THIS AFTERNOON. STORMS WILL MOVE OVER
THE LOWLANDS LATER THIS AFTERNOON AND EVENING. WIND GUSTS UP TO 50
MPH OR MORE ACCOMPANIED BY DENSE LOWLAND BLOWING  DUST...PERIODS
OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND DANGEROUS LIGHTNING
WILL BE THE MAIN IMPACTS WITH ANY ACTIVITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

INCREASING MOISTURE WILL SPREAD NORTHWARD ACROSS THE AREA STARTING
LATER FRIDAY...LEADING TO AN INCREASE IN SHOWER AND THUNDERSTORM
ACTIVITY FOR ALL AREAS THROUGH EARLY SUNDAY NIGHT. STORMS WILL
PRODUCE WIND GUSTS TO 50 MPH OR MORE WITH LOWLAND DUST...PERIODS
OF MODERATE TO HEAVY RAIN...HAIL...AND DANGEROUS LIGHTNING.
LOCALIZED FLOODING WITH RAPID RUNOFF ALONG DRAINAGES AND NORMALLY
DRY ARROYOS MAY ALSO OCCUR FROM REPEATED HEAVY RAIN EVENTS. DRIER
WEATHER RETURNS BEGINNING MONDAY...RESULTING IN DIMINISHED
THUNDERSTORM ACTIVITY THROUGH AT LEAST MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

TRIPOLI

In the hours before

Special weather statement, Jun 9, 1:23 PM MST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
223 PM MDT THU JUN 9 2016

NMZ402-403-407-092115-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
223 PM MDT THU JUN 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
NORTHWESTERN LUNA COUNTIES UNTIL 315 PM MDT...

AT 222 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 49 MILES SOUTHEAST OF COLUMBUS...MOVING SOUTHEAST AT 155 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN LORENZO...
CITY OF ROCKS STATE PARK...
SAN JUAN...
BAYARD...
SANTA CLARA...
HURLEY...
FAYWOOD...
SHERMAN...
NORTH HURLEY...
HANOVER...
FIERRO...
FORT BAYARD...
COBRE...
MIMBRES...
GEORGETOWN...
BEAR CANYON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE THE POTENTIAL TO CREATE AREAS OF LOW VISIBILITY IN
BLOWING DUST OUT AHEAD OF THEM POSING A SERIOUS HAZARD TO MOTORISTS.
DO NOT DRIVE INTO AREAS OF BLOWING DUST AND IF YOU ENCOUNTER DUST,
IMMEDIATELY PULL OFF TO THE SIDE OF THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3265 10775 3242 10803 3291 10821 3294 10784
TIME...MOT...LOC 2022Z 334DEG 135KT 3122 10718

NOVLAN
Special weather statement, Jun 9, 2:26 PM MST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
326 PM MDT THU JUN 9 2016

NMZ401>404-407-408-092215-
EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
326 PM MDT THU JUN 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...NORTHWESTERN
LUNA AND SOUTHWESTERN SIERRA COUNTIES UNTIL 415 PM MDT...

AT 324 PM MDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ON
RADAR NEAR HURLEY...OR 7 MILES SOUTHEAST OF SILVER CITY...MOVING
SOUTH SOUTHWEST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SILVER CITY...
SAN LORENZO...
CITY OF ROCKS STATE PARK...
SAN JUAN...
BAYARD...
SANTA CLARA...
HURLEY...
WHITE SIGNAL...
FAYWOOD...
SHERMAN...
NORTH HURLEY...
ARENAS VALLEY...
HANOVER...
FIERRO...
FORT BAYARD...
COBRE...
MIMBRES...
GEORGETOWN...
TYRONE...
BEAR CANYON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE THE POTENTIAL TO CREATE AREAS OF LOW VISIBILITY IN
BLOWING DUST OUT AHEAD OF THEM POSING A SERIOUS HAZARD TO MOTORISTS.
DO NOT DRIVE INTO AREAS OF BLOWING DUST AND IF YOU ENCOUNTER DUST,
IMMEDIATELY PULL OFF TO THE SIDE OF THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3271 10852 3294 10797 3262 10770 3220 10813
TIME...MOT...LOC 2124Z 087DEG 6KT 3269 10819

NOVLAN
Local storm report, Jun 9, 3:33 PM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
433 PM MDT THU JUN 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HEAVY RAIN       3 ENE TYRONE            32.73N 108.26W
06/09/2016  E0.75 INCH       GRANT              NM   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED ABOUT 3/4 INCH OF RAIN AND PEA
            SIZE HAIL WHICH ALMOST COVERED THE GROUND.

&&

EVENT NUMBER EPZ1600222

FAUSETT
Special weather statement, Jun 9, 3:40 PM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
440 PM MDT THU JUN 9 2016

NMZ401-402-404-092315-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
440 PM MDT THU JUN 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRANT COUNTY UNTIL
515 PM MDT...

AT 437 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 5 MILES SOUTHEAST OF MANGAS SPRINGS...OR 11 MILES WEST OF
SILVER CITY PRESENTLY CROSSING THE HIGHWAY TO GILA...MOVING SOUTHEAST
AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANGAS SPRINGS...
BILL EVANS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3289 10860 3292 10843 3275 10832 3264 10856
TIME...MOT...LOC 2237Z 297DEG 9KT 3278 10846

NOVLAN
Local storm report, Jun 9, 3:55 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
455 PM MDT THU JUN 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HEAVY RAIN       3 ENE TYRONE            32.73N 108.26W
06/09/2016  M1.30 INCH       GRANT              NM   TRAINED SPOTTER

            UPDATED REPORT FROM TRAINED SPOTTER WITH AN ACTUAL RAIN
            GAUGE MEASUREMENT. WINDS DURING EVENT PEAKED AT ABOUT 45
            MPH.

&&

EVENT NUMBER EPZ1600223

FAUSETT
Special weather statement, Jun 9, 4:59 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
559 PM MDT THU JUN 9 2016

NMZ404-405-100045-
LOWLANDS OF THE BOOTHEEL NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
559 PM MDT THU JUN 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HIDALGO AND SOUTH CENTRAL
GRANT COUNTIES UNTIL 645 PM MDT...

AT 556 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
ON RADAR 4 MILES SOUTHEAST OF LORDSBURG...MOVING SOUTH SOUTHWEST AT
10 TO 15 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LORDSBURG...
SEPAR...
COTTON CITY...
SHAKESPEARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE THE POTENTIAL TO CREATE AREAS OF LOW VISIBILITY IN
BLOWING DUST OUT AHEAD OF THEM POSING A SERIOUS HAZARD TO MOTORISTS
ON INTERSTATE 10.
DO NOT DRIVE INTO AREAS OF BLOWING DUST AND IF YOU ENCOUNTER DUST,
IMMEDIATELY PULL OFF TO THE SIDE OF THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3243 10849 3206 10825 3208 10895 3243 10885
TIME...MOT...LOC 2356Z 083DEG 14KT 3229 10865

NOVLAN

The radar

The El Paso radar (KEPZ), 23 km away, was scanning. The volume nearest the first event began at 00:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dona Ana

When
June 9, 5:15 PM MST
Where
Dona Ana County, 0.07 mi SSW of Berino
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
32.069, -106.621

Pictures were passed along on Facebook of roof damage from a likely microburst.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2016Every state in 2016This day in weather historyWarnings in New Mexico, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641326.